It is currently Wed Aug 16, 2017 5:50 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Fri Jun 12, 2015 11:18 am 
Offline
New Poster
New Poster

Joined: Thu Jun 11, 2015 12:11 pm
Posts: 1
My boyfriend has been on suboxone for about a year and has begun to taper in part because he hates being on it and in part because he was sick of his rehab screwing around with him (having witnessed how they treated him that's a fair complaint). Either way, the taper has started. He's on 2mg now and has about 70 2 mg doses left (60 are strips so can be cut pretty small I guess?). I know it can be an unimaginablely difficult process, but I also know there are ways to mitigate it somewhat. He has clonidine, but is a bit wary of it. The doctor wrote it for 4 .1 mg doses daily, which seems high. He also is pretty sure they give him terrible migraines. I guess my question is what can I do as his partner to help mitigate the awfulness of withdrawals? He mentioned that I should be the one to cut his strips for him, which is obviously fine. I just don't know what to do or say when it's hitting bad. I don't want to just say it'll all be better soon because I don't know if that's actually true. I guess I just feel like there's more I can do and just don't know what it is. Help? Thoughts?


Top
 Profile  
 
PostPosted: Fri Jun 12, 2015 8:09 pm 
Offline
Super Poster
Super Poster

Joined: Wed Mar 18, 2015 6:46 pm
Posts: 167
Location: Alabama
Well, just being there and ready to help is a tremendous thing. That isn't an unusual dose of clonidine. I was prescribed 1-2 every 6-8 hours as needed. Hot baths for the Restless Leg Syndrome (RLS) will help a great deal, as will exercise. The RLS and difficulty sleeping are the worst parts as far as I'm concerned. Best of luck, and keep us posted.
Morphing


Top
 Profile  
 
PostPosted: Sun Jun 14, 2015 7:37 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2296
Location: Tennessee
It's hard on both ppl in a situation like this. Ur not an addict, correct? If not, I'm sure it's going to be difficult on u at times but just know that u absolutely can be by ur bf side and support him throughout this entire process. My bf of 4 yrs is an angel, and has supported me and been there for me through it all (not tapering sub, but everything up to this point). He did that by just paying attention to what I needed, sympathetic to what I was going through, and never judged me once. He's not an addict like me. Ur bf withdrawal will go through stages and can last for quiet a while before he comes through the other side. Also, if he finds that he may not be ready just yet, he always has that option of staying on sub. So yeah, my advice is just be the best support system u can be and know that most of his symptoms are beyond his control. Hopefully he'll be able to tell everyone what a wonderful girlfriend he has and how she went to hell and bk with him always by his side. Good luck to u guys, and u sound like a caring person just checking into this forum to see what you can do to be there for him :)

_________________
Jennifer


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group